Be a part of the ITP community and stay informed.
Login to your account or REGISTER
.

•  Web site Help & Info

Welcome, Guest
Username: Password: Remember me
  • Page:
  • 1

TOPIC:

The PCP I fired 7 years 4 months ago #50335

  • Melinda
  • Melinda's Avatar Topic Author
Fired him 1 year, 9 months ago for not sticking up for his patient, for not doing the right thing!

I should have fired him sooner, when he told me gabapentin making me sleepy (and I did say when first started taking it) was in my head, in other words I as making it up.

This is from the Mayo Clinic:
Some gabapentin side effects, such as drowsiness, are more likely to occur when you first start taking the drug.

Please Log in or Create an account to join the conversation.

The PCP I fired 7 years 4 months ago #50345

  • Aoi
  • Offline
  • Posts: 314
  • Thank you received: 58
Good for you for firing him. He really should have known that. When I was put on gabapentin for my cervical radiculopathy, both of the prescribing docs and the pharmacist all mentioned fatigue, sleepiness, and such as common side effects. So did the packet insert that came with the pills. I asked a friend who's a psychiatrist about this, and he told me that many people experience some sedation when on gabapentin, especially when they start it.

Please Log in or Create an account to join the conversation.

The PCP I fired 7 years 4 months ago #50358

  • Melinda
  • Melinda's Avatar Topic Author
Yeah I was kicking myself for not firing him sooner Aoi - he was a know-it-all, thought he was a neurologist and cardiologist even though he is an internist. At that physical he wanted me off gabapentin telling me it does nothing for neuropathy and his neuropathy patients do well on Nortriptyline - knowing that I see a neurologist for neuropathy. Told him I'd think about it - came home, looked up Nortriptyline and immediately emailed him to tell him I was not going to take that drug.

My neurologist told me the same thing as your dos & pharmacist did - I knew why I was tired and for the PCP to tell me it was all in my head was so wrong!

Please Log in or Create an account to join the conversation.

The PCP I fired 7 years 4 months ago #50363

  • Aoi
  • Offline
  • Posts: 314
  • Thank you received: 58
I saw an internist like that years ago. I never went back to her after noticing that much of what she told me contradicted common sense and what I got from other docs. Neuropathy can be tricky, since there are a lot of meds, and the cause of the neuropathy sometimes helps determine which med is more likely to be helpful (this from my psychiatrist friend, who does some pain management in his practice). Unfortunately, they also have side effects, with the TCAs (including nortryptyline) and anticonvulsants tending to have more.

I hope you do better with your next PCP.

Please Log in or Create an account to join the conversation.

The PCP I fired 7 years 4 months ago #50365

  • Sandi
  • Offline
  • Sandi Forum Moderator Diagnosed in 1998, currently in remission. Diagnosed with Lupus in 2006. Last Count - 344k - 6-9-18
  • Posts: 12436
  • Karma: 11
  • Thank you received: 2369
Yeah and Prednisone doesn't make you crazy either. :woohoo:

Years ago, I interviewed a doctor with ITP and wrote an article for the PDSA Newsletter. I wish I could find a copy of it because he said it opened his eyes as to what patients go through. He admitted that he couldn't do his job accurately while he was taking it and steroids affected his whole life. No one can understand side effects though unless they go through it, but a doctor shouldn't patronize a patient.

My Mom was on high dose Prednisone for 6 months years before I took it. She would tell me the side effects and I thought she was exaggerating. The worst side effect I'd ever had up to that point was a metallic taste from an antibiotic. I didn't really know what some drugs could do....very naive. I don't like when a GP tries to meddle with meds that are not their specialty (unless there is really something fishy going on). I've seen some whopper stories on here, that's for sure!

What made you bring this up on your 1 3/4 year anniversary of firing him?

Please Log in or Create an account to join the conversation.

The PCP I fired 7 years 3 months ago #50409

  • Melinda
  • Melinda's Avatar Topic Author
Thanks Aoi - I do like our new PCP, he's caring and so far has done right by us. My neuropathy is idiopathic have had it a number of years. Unfortunately there is no pain management in my HMO for people like me - but that's ok, I probably wouldn't take the med they'd offer.

Sandi you are funny :silly:

Anyone I know who now has to take pred for whatever reason I tell them I'm so sorry and then what they might expect.

You know bringing this bad PCP up now - because I was looking up a med and came across the Mayo Clinic info on gab - and I guess I still hold a grudge for him trying to undermine my neurologist - for not sticking up for his patient [will not go into that] - for telling me what I experience was all in my head (I know someone who was told that, she died of an aneurysm after complaning and complaining about very bad headaches & her doctor kept telling her it was all in her head) - and to remind people they don't have to stay with a doctor who doesn't treat them right.

I would think the PDSA would have your article in archives - have you asked them?

Please Log in or Create an account to join the conversation.

The PCP I fired 7 years 3 months ago #50432

  • Winnifred
  • Offline
  • Posts: 784
  • Thank you received: 125
No no Sandi Psychosis is a normal side effect of Prednisone.

Like the doctor told me you can't get hives from Pred because it is used to treat hives! lmao unless your alergic to it.


Thank you Melinda Everyone should know they do not have to stick with a doctor just because they are a doctor. Best thing I did was fire my Hematologist the one I have now I love!

Please Log in or Create an account to join the conversation.

The PCP I fired 7 years 3 months ago #50441

  • Sandi
  • Offline
  • Sandi Forum Moderator Diagnosed in 1998, currently in remission. Diagnosed with Lupus in 2006. Last Count - 344k - 6-9-18
  • Posts: 12436
  • Karma: 11
  • Thank you received: 2369
Melinda:

The article was written before this place formally became known as the PDSA. It was called "ITP People" back then and everything was done on a much smaller scale. I know I have it saved somewhere, but I have no idea where I'd have put it.

Please Log in or Create an account to join the conversation.

  • Page:
  • 1

Charity NavigatorGuideStar Seal NORD Member BadgeTHSNA logo